Nebraska, 2014

Flooding in Nebraska, June 15, 2014

June 15, 2014 · NWS FSD · 2 events in 2 counties and zones

Persistent moderate to heavy rain from thunderstorms caused areal flooding in extreme northeast Nebraska from after midnight to early afternoon on June 15th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FSD wrote it up.

Persistent moderate to heavy rain from thunderstorms caused areal flooding in extreme northeast Nebraska from after midnight to early afternoon on June 15th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 14, 11:50 PM CST, 41 minutes earlier.

Area forecast discussion, Jun 14, 11:50 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1250 AM CDT SUN JUN 15 2014

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 247 PM CDT SAT JUN 14 2014

ALL EYES ON THE POTENTIAL FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON
AND EVENING. SURFACE LOW PRESSURE CONTINUES TO STRENGTHEN ACROSS
SOUTHWESTERN NEBRASKA WITH A SECONDARY AREA OF LOW PRESSURE
EXTENDING NORTHWARD ACROSS CENTRAL SOUTH DAKOTA INTO SOUTH CENTRAL
NORTH DAKOTA. COLD FRONTAL BOUNDARY CONNECTING THESE TWO FEATURES IS
SHOWING VERY LITTLE MOVEMENT SO FAR TODAY...HOWEVER WITH THE ARRIVAL
OF A MID LEVEL SHORTWAVE...SEVERE CONVECTION HAS FIRED IN SOUTH
CENTRAL SOUTH DAKOTA. TO OUR EAST...ONGOING HIGH BASED THUNDERSTORM
COMPLEX IS SLOWLY EXITING OUR EASTERN BORDER AFTER DUMPING AS MUCH
AS 5 OR 6 INCHES OF RAINFALL ACROSS NORTHWEST IOWA INTO FAR
SOUTHEAST SOUTH DAKOTA. OBSERVATIONS TO THE SOUTH OF THE FORECAST
AREA HAVE HEATED NICELY INTO THE MID 80S WITH DEWPOINTS IN LOW 60S
IN EASTERN NEBRASKA...AND THIS HEATING IS NOSING INTO OUR SOUTHERN
BORDER WHERE THERE ARE A FEW MORE BREAKS IN THE CLOUD COVER. ALSO
WATCHING AN OUTFLOW BOUNDARY FROM EARLIER CONVECTION WHICH HAS SET
UP NEAR ORANGE CITY IOWA INTO THE YANKTON SOUTH DAKOTA AREA. WITH A
PRETTY HEFTY CAP AROUND 750 MB...CONVECTION SHOULD HOLD OFF HERE
UNTIL LATER THIS AFTERNOON WHEN SURFACE HEATING PEAKS. FURTHER
NORTH...HEATING HAS BEEN HAMPERED BY EARLIER CONVECTION AND CLOUD
COVERAGE...YIELDING A MORE STABLE ATMOSPHERE. DEEP LAYER SHEAR IS
PRETTY STRONG ACROSS THE AREA AT AROUND 35 TO 40 KT...DECREASING
SLIGHTLY NEAR THE MISSOURI VALLEY...BUT STILL SHOWING A GOOD VEERING
PROFILE.

INITIALLY...EXPECT SOME STRONG TO SEVERE STORMS TO PUSH INTO OUR
WESTERN FORECAST AREA ALONG THE COLD FRONTAL BOUNDARY WHICH SHOULD
BEGIN ADVANCING SLOWLY EASTWARD. THE MAIN THREAT WILL BE LARGE HAIL
TO GOLF BALL SIZE AND DAMAGING WINDS TO 70 MPH...WITH A SMALL
POTENTIAL FOR A TORNADO. THIS POTENTIAL WILL CONTINUE WITH ANY
DEVELOPMENT THAT HOLDS TOGETHER AS THE FRONT PUSHES EASTWARD THROUGH
THE EARLY MORNING HOURS. HOWEVER...THE GREATEST SEVERE THREAT
APPEARS TO BE ACROSS FAR SOUTHEAST SOUTH DAKOTA INTO NORTHWEST IOWA
NEAR THE OUTFLOW BOUNDARY...AND COINCIDENT VERY STEEP LAPSE RATES
AND THE AREA OF MOISTURE CONVERGENCE. IF THE CAP CAN MANAGE TO BREAK
IN THIS AREA LATE AFTERNOON INTO THE EVENING...THERE A STRONG
POTENTIAL FOR SEVERE WEATHER - INCLUDING DISCRETE SUPERCELL
STRUCTURES. WITH THE ADVANCING FRONT MOVING INTO THE REGION AS
WELL...SHEAR IS EXPECTED TO INCREASE IN THIS AREA AS WELL. IF THE
OUTFLOW BOUNDARY REMAINS INTACT...THIS WILL ALSO HELP TO CREATE MORE
SHEAR FOR SUPERCELLS...ESPECIALLY IN THE LOW LEVELS. EXPECT VERY
LARGE HAIL TO THE SIZE OF TENNIS BALLS AND DAMAGING WINDS TO 70 MPH
IN ADDITION TO VERY HEAVY RAINFALL. LOW LEVEL SHEAR WOULD BE
CONDUCIVE TO ONE OR TWO TORNADIC SUPERCELLS AS WELL...MAINLY LATE
AFTERNOON INTO MID EVENING. MID EVENING INTO THE EARLY
MORNING...EXPECT STORMS TO BECOME MORE LINEAR AND THE SEVERE THREAT
SHIFTING TO DAMAGING WINDS.

THE LOW LEVEL JET INCREASES AGAIN TONIGHT...SHIFTING FURTHER EAST
ACROSS NORTHWEST IOWA. EXPECT THUNDERSTORMS TO LIKELY TRAIN OVER
THIS AREA FOR SEVERAL HOURS LATE EVENING AND TONIGHT ALONG AND AHEAD
OF THE FRONT. GIVEN THE HEAVY RAINFALL FROM LAST NIGHT INTO THIS
MORNING AND PRECIPITABLE WATER VALUES INCREASING AS HIGH AS 1.75
INCHES...FLASH FLOODING MAY BECOME A PROBLEM IN FAR SE SD...FAR SW
MN AND NW IA WITH AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL POSSIBLE
IN THESE AREAS. WILL ISSUE A FLASH FLOOD WATCH FOR THE AREAS THAT
RECEIVED THE MOST RAINFALL IN THE PAST 24 HOURS.

ACTIVITY WILL TAPER OFF LATE TONIGHT INTO SUNDAY MORNING. WESTERLY
FLOW WITH MODEST DRYING WILL ALLOW SKIES TO CLEAR FROM SOUTHWEST TO
NORTHEAST THROUGH THE DAY. SHOULD YIELD A MILD BUT BREEZY DAY ACROSS
THE FORECAST AREA WITH HIGHS MAINLY IN THE 70S.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 247 PM CDT SAT JUN 14 2014

MONDAY STILL SHOWING A STRONG POTENTIAL FOR SHOWERS AND
THUNDERSTORMS WITH A VERY GOOD CHANCE FOR SEVERE THUNDERSTORMS IF
THE INGREDIENTS CAN COME TOGETHER AT THE CORRECT TIME. MODELS ALL
INDICATING 4000 TO 5000 J/KG DEVELOPING BY AFTERNOON AND ARE NOT
INDICATING AN INSURMOUNTABLE CAP. AS WITH MOST OF THE POTENTIAL
SEVERE WEATHER OUTBREAKS IN THE NORTHERN PLAINS THERE IS LIKELY TO
BE SOME FORM OF MORNING MCS...BUT MODELS NOT VERY AGREEABLE UPON
THIS. THERE DOES APPEAR TO BE ENOUGH OF A MID LEVEL
WAVE/INSTABILITY TO ALLOW THIS TO HAPPEN SO WILL HAVE SOME POPS IN
MOST AREAS THROUGH THE DAY BUT FOCUS THE HIGHER POPS AND THREAT FOR
SEVERE DURING THE AFTERNOON AND EVENING. DID TAPER HIGHS BACK A BIT
IN THE NORTH BUT RAISED IN THE SOUTH WHERE THERE WILL BE A BETTER
CHANCE OF HEATING OUT.

TUESDAY INTO TUESDAY NIGHT WILL SEE LESS OF A CHANCE AS WEAK UPPER
LEVEL RIDGING MOVES THROUGH AND THE TROUGH TO THE WEST SHIFTS EAST
AND DIGS A BIT. SHOULD BE A VERY WARM DAY HOWEVER AND WITH A WARM
FRONT POTENTIALLY CLOSE POPS WILL HAVE SOME LOWER POPS IN THE NORTH
DURING THE DAY AND SOME LOW TO MID POPS IN AT NIGHT. HIGHS MAINLY
80S.

IN THE OUTER PERIODS(WEDNESDAY THROUGH SATURDAY)...AN UNSETTLED
WEATHER PATTERN CONTINUES AS WE CONTINUE TO MAKE UP FOR LOST
PRECIPITATION FROM THE FIRST 5 MONTHS OF THE YEAR. WEDNESDAY LOOKS
LIKE THE WARMEST DAY OF THE PERIOD AS A STRONG TROUGH OF LOW
PRESSURE DIGS OVER THE WEST COAST. THIS TROUGH IS PROGGED BY ALL
MODELS TO SWING NEGATIVELY ONTO THE PLAINS THROUGH THE END OF THE
WEEK INTO THE WEEKEND. THIS WILL KEEP A GOOD CHANCE FOR RAIN AND
THUNDERSTORMS IN THROUGH AT LEAST FRIDAY WITH WHAT LOOKS TO BE A
DECREASING THREAT THROUGH THE WEEKEND. ONE CAVEAT IS THAT THE MODELS
ARE ALSO HINTING THIS UPPER LEVEL LOW COULD CUT OFF WHICH MAKES
FRIDAY THROUGH SUNDAY A BIT LESS CONFIDENT AS THE MODELS ARE
NOTORIOUS FOR HAVING MAJOR PROBLEMS PLACING CUT OFF LOWS IN THE
OUTER PERIODS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1250 AM CDT SUN JUN 15 2014

COVERAGE OF THUNDER EXPECTED TO DIMINISH THROUGH THE PRE-DAWN HOURS
ACROSS FAR SOUTHEAST SD/NORTHWEST IA/SOUTHWEST MN...FOLLOWED BY A
PERIOD OF MVFR STRATUS FOR KFSD/KSUX BEFORE EXPECTED CLEARING
13Z-15Z. THEREAFTER ANTICIPATE VFR CONDITIONS THROUGH THE END OF THE
TAF PERIOD...THOUGH WILL HAVE TO WATCH FOR POSSIBLE FOG DEVELOPMENT
AT KFSD/KSUX LATE IN THIS TAF PERIOD DUE TO VERY HEAVY RAINFALL
WHICH FELL ACROSS THE REGION SATURDAY.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
     MORNING FOR SDZ062-067-070-071.

MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
     MORNING FOR MNZ072-080-081-089-090-097-098.

IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
     MORNING FOR IAZ001>003-012>014-020>022-031-032.

NE...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
     MORNING FOR NEZ013-014.

&&

SHORT TERM...
LONG TERM...08
AVIATION...JH
Hazardous weather outlook, Jun 14, 10:45 AM CST, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1145 AM CDT SAT JUN 14 2014

IAZ012>014-020>022-031-032-NEZ013-014-SDZ069>071-151645-
SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-
DIXON-DAKOTA-YANKTON-UNION-
1145 AM CDT SAT JUN 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO TRACK NORTHEAST ACROSS THE IOWA GREAT
LAKES AREA THROUGH THE EARLY AFTERNOON HOURS. THESE STORMS AND WILL
LARGELY REMAIN BELOW SEVERE LIMITS...HOWEVER SOME STRONGER STORMS
COULD PRODUCE HAIL TO DIME SIZE AND GUSTS TO 45 MPH. STRONGER
THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE LATE AFTERNOON AND
EVENING. THE INITIAL THREATS FROM ISOLATED SEVERE STORMS IN THE LATE
AFTERNOON WILL BE HAIL TO THE SIZE OF TENNIS BALLS...WIND GUSTS TO 70
MPH AND ISOLATED TORNADOES. AS THE EVENING PROGRESSES...THE STORMS
MAY DEVELOP INTO A LINE. IF THIS OCCURS...THE PRIMARY THREAT WILL
TRANSITION TO WIND GUSTS UP TO 80 MPH AND UP TO GOLF BALL SIZE HAIL.

THE THREAT OF SEVERE STORMS WILL DIMINISH AFTER MIDNIGHT. HOWEVER...
LOCALLY HEAVY RAIN WILL REMAIN A POSSIBILITY AS STORMS SLOWLY MOVE
OUT OF THE AREA THROUGH THE EARLY MORNING HOURS SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AFTERNOON AND MONDAY NIGHT.
SOME OF THESE STORMS MAY BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 5 PM.

IAZ001>003-MNZ071-072-080-081-089-090-097-098-SDZ040-055-056-
060>062-065>068-151645-
LYON-OSCEOLA-DICKINSON-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-BROOKINGS-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA-
HUTCHINSON-TURNER-BON HOMME-
1145 AM CDT SAT JUN 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA AND
SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO TRACK NORTHEAST ACROSS SOUTHWEST
MINNESOTA THROUGH THE EARLY AFTERNOON HOURS. THESE STORMS AND WILL
LARGELY REMAIN BELOW SEVERE LIMITS...HOWEVER SOME STRONGER STORMS
COULD PRODUCE HAIL TO DIME SIZE AND GUSTS TO 45 MPH. STRONGER
THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE LATE AFTERNOON AND
EVENING. THE PRIMARY THREATS IN THE LATE AFTERNOON AND EVENING WILL
BE HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 70 MPH.

THE THREAT OF SEVERE STORMS WILL DIMINISH AFTER MIDNIGHT. HOWEVER...
LOCALLY HEAVY RAIN WILL REMAIN A POSSIBILITY AS STORMS SLOWLY MOVE
OUT OF THE AREA THROUGH THE EARLY MORNING HOURS SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AFTERNOON AND MONDAY NIGHT.
SOME OF THESE STORMS MAY BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM

SDZ038-039-050-052>054-057>059-063-064-151645-
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-
DAVISON-CHARLES MIX-DOUGLAS-
1145 AM CDT SAT JUN 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SEVERE STORMS WILL BE POSSIBLE IN THE MID AFTERNOON THROUGH
EARLY EVENING. HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO
60 MPH WOULD BE THE PRIMARY SEVERE WEATHER THREATS DURING THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AFTERNOON AND MONDAY NIGHT.
SOME OF THESE STORMS MAY BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM.

In the hours before

Local storm report, Jun 14, 9:37 PM CST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1037 PM CDT SAT JUN 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND GST     1 W CLEGHORN            42.81N 95.73W
06/14/2014  E60 MPH          CHEROKEE           IA   FIRE DEPT/RESCUE

&&

JSHEEHAN
Local storm report, Jun 14, 10:03 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1103 PM CDT SAT JUN 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      SERGEANT BLUFF          42.40N 96.36W
06/14/2014                   WOODBURY           IA   COUNTY OFFICIAL

            ROADS IN SERGEANT BLUFF FLOODED

&&

JSHEEHAN
Local storm report, Jun 14, 10:13 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1113 PM CDT SAT JUN 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     HAIL             SIOUX CITY              42.50N 96.39W
06/14/2014  E0.75 INCH       WOODBURY           IA   LAW ENFORCEMENT

&&

JSHEEHAN
Local storm report, Jun 14, 10:44 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1144 PM CDT SAT JUN 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     FLASH FLOOD      CORRECTIONVILLE         42.48N 95.78W
06/14/2014                   WOODBURY           IA   LAW ENFORCEMENT

            2 TO 3 FEET OF WATER OVER HIGHWAY 31 AND DRIFTWOOD ST.

&&

JCHAPMAN
Local storm report, Jun 14, 10:58 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1158 PM CDT SAT JUN 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     FLASH FLOOD      1 W BEAVER CREEK        43.61N 96.39W
06/14/2014                   ROCK               MN   LAW ENFORCEMENT

            FLOODING ON INTERSTATE 90 BY BEAVER CREEK AND OTHER
            COUNTY ROADS IN ROCK COUNTY

&&

JSHEEHAN
Local storm report, Jun 14, 11:47 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1247 AM CDT SUN JUN 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       3 SW WOODSTOCK          43.98N 96.14W
06/15/2014  M5.62 INCH       PIPESTONE          MN   PUBLIC

            RAINFALL SINCE MORNING... STORM TOTAL 6.37

&&

JCHAPMAN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Dakota

When
June 15, 12:31 AM CST to 12:30 PM CST
Where
Dakota County, 6.15 mi NW of Willis to 3.49 mi W of Emerson
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
42.530, -96.720

Persistent moderate to heavy rain caused flooding of some fields and other lowlands, including several roads. This flooding lasted well into the daytime hours after the rain subsided.

Flood, Dixon

When
June 15, 12:31 AM CST to 12:30 PM CST
Where
Dixon County, 6.72 mi NNW of Maskell to 6.98 mi W of Wakefield
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
42.770, -97.020

Persistent moderate to heavy rain caused flooding of some fields and other lowlands, including several roads. This flooding lasted well into the daytime hours after the rain subsided.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 520047, 520048.